MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PEGASUS PLUS
Medical Device Problem Codes Contamination (1120); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 leica biosystems received a complaint about bad sample quality of tissues processed on a histocore pegasus plus tissue processor.The tissue samples had been processed over night on (b)(6) 2024.
 
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Additional Manufacturer Narrative
According to an investigation report issued on (b)(6) 2024: after evaluation of the information available, it was found that the root cause of the issue was that the overfilled reagent bottles, combined with the design of the air manifold, caused reagent cross-contamination.This cross-contamination in turn negatively impacted the tissue quality.The root cause that has been determined for this incident is identical to the root cause which triggered the ongoing field safety corrective action for the histocore pegasus and histocore pegasus plus.After replacement of the air manifold with a re-designed version of the air manifold and associated manifold tubes, replacement of the condensate bottle and the retort filter, the device was returned to full functionality.On july 30th, 2024, leica biosystems recieved the information that no medical treatment was necessary, and all patient samples were able to be diagnosed.

Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstrasse 17-19
nussloch 69226
GM   69226
6224143345
MDR Report Key19123912
Report Number8010478-2024-00010
Device Sequence Number15393544
Product Code IEO
UDI-Device Identifier04049188217769
UDI-Public(01)04049188217769(11)220808
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHISTOCORE PEGASUS PLUS
Device Catalogue Number14048858007
Is the Reporter a Health Professional? No
Distributor Facility Aware Date03/18/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/17/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1947-2024
Patient Sequence Number1
Patient SexUnknown